MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis replicated and confirmed the customer reported complaint.The instrument was found to have a broken grip at the grip base.A piece approximately 0.28" x 0.96" was found to be broken off the distal end andd was returned along with the instrument.This failure is typically associated with mishandling/misuse, such as excess force applied to the instrument jaw.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the bottom jaw of the vessel sealer instrument broke off and fell inside the patient's anatomy.There was no damage to the patient.The customer was able to retrieve the fragment during the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the fragment was retrieved with another robotic instrument and passed to a laparoscopic instrument and removed by the assistant.The procedure was converted to open surgery for reasons unrelated to the system/issue.The surgeon was attempting to seal tissue and noticed the instrument was not working.He asked for it to be taken out.When removed, the scrub tech noticed the jaw had broken.The surgeon then inspected the area, located the missing piece and retrieved it.The instrument had been used and removed a few times during the case.The instrument wrist was straightened upon removal.The vessel sealer instrument did not collide with another instrument or hard material during the procedure.The instrument was inspected prior to use.There was no patient injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925251
Report Number2955842-2023-13170
Device Sequence Number12492867
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M90200119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM90200119 809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown